Arkansas, 2001

Damaging Wind in Arkansas, May 11, 2001

May 11, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 11, 3:00 AM CST, 10 hours 35 minutes earlier.

Area forecast discussion, May 11, 3:00 AM CST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT FRI MAY 11 2001

NGM POPS SEEM A BIT TOO LOW IN LIGHT OF THE PRESENT PATTERN. AVN HAS
MORE REASONABLE NUMBERS. FRONT WILL BE SLOW TO MOVE ACROSS THE
FORECAST AREA...SO POPS WILL CONTINUE TODAY THROUGH SATURDAY. TEMPS
WILL BE IN A SHORT RANGE FROM NEAR 80 TO THE MID 80S TODAY AND FROM
THE MID 70S TO NEAR 80 SATURDAY. LOWS TONIGHT WILL BE IN THE 50S AND
60S.

LIT TB 085/060 080/056 082 32563
HRO TB 078/055 076/052 080 32562
PBF BB 085/063 079/056 081 32464
HOT TB 084/058 080/054 081 32563

.LIT...NONE.

In the hours before

Special weather statement, May 11, 12:30 PM CST, 1 hour 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-120900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT FRI MAY 11 2001

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE
NORTHWESTERN HALF OF ARKANSAS THIS AFTERNOON AND TONIGHT.

A COLD FRONT APPROACHING NORTHWESTERN ARKANSAS EARLY THIS
AFTERNOON WILL MOVE INTO THE STATE BY LATE AFTERNOON. WARM...
MOIST AND UNSTABLE AIR IS IN PLACE ACROSS THE STATE...ESPECIALLY THE
NORTHWESTERN HALF. SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE OUTLOOK AREA WITH A FEW OF THESE STORMS LIKELY
TO BE SEVERE.

THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY
NEED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT.

52

The radar

The Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scott

When
May 11, 1:35 PM CST
Where
Scott County, Waldron
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
34.900, -94.083

Thunderstorm winds gusting to 60 mph blew down some road signs in Waldron.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250530.